Thunderstorm Wind, Cullman
- When
- February 9, 5:45 PM CST
- Where
- Cullman County, Crane Hill
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.100, -87.050
Trees were knocked down near the city of Crane Hill.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 9, 2:42 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 242 PM CST FRI FEB 09 2001 COLD FRONT LOCATED ACROSS PORTIONS OF WRN TN AND W/CNTRL MS WILL MOVE RAPIDLY EWD. THIS FRONT WILL ENTER WRN SECTIONS THIS EVE... BE NEAR A HSV/BHM LINE BY MIDNIGHT...THEN BE ACROSS THE EXTREME SE SECTIONS BY 6 AM SAT MORNING. ALTHOUGH THE BEST UPPER SUPPORT IS WELL NORTH OF THE AREA...MODELS FORECAST DECENT INSTABILITY AND LIFT ACROSS THE NRN HALF OF THE AREA. LATEST RADAR LOOPS SHOW LINE OF SHWRS/TSTMS EXTENDING FROM NEAR JACKSON TN SWD TO NEAR JACKSON MS. WILL INCLUDE SLGT RISK WORDING FOR MUCH OF THE NORTH... CENTRAL AND SW SECTIONS OF THE AREA PER THE LATEST OUTLOOK FROM SPC. WILL GO WITH HIGH POPS ACROSS THE ENTIRE AREA AS FRONT MOVES TRHOUGH. RAPID DRYING ON SAT AS WEAK HIGH PRESSURE BUILDS ACROSS THE AREA. ONLY POPS WILL BE SLIGHT CHC ACROSS THE SE SECTIONS IN CASE FRONT IS SLOW TO CLEAR. MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL SAT NIGHT THROUGH SUN AS SEVERAL IMPULSES ARE FORECAST TO MOVE FROM SW TO NE ACROSS THE AREA. WILL GO WITH INCREASING CLOUDS SUN NIGHT AND THEN SMALL POPS ON SUN. EXTENDED FORECAST WILL CONTINUE WITH A MILD AND WET PATTERN AS THE MOIST SOUTHWEST FLOW ALOFT MOVES SEVERAL IMPULSES INTO AND ACROSS THE AREA. HSV 40/46/35/50 +002 BHM 43/51/36/55 +002 MGM 50/58/40/57 8102 .BHM...NONE.
ALZ001>038-040>050-092230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CST FRI FEB 9 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A STRONG COLD FRONT WILL APPROACH NORTH AND CENTRAL ALABAMA FROM THE WEST THIS AFTERNOON AND EVENING...AND EXIT THE AREA BY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING NORTHWEST OF A LINE FROM SCOTTSBORO...TO BIRMINGHAM...AND MARION...WITH THE MAIN THREAT BEING DAMAGING WINDS. THE THREAT OF THUNDERSTORM ACTIVITY WILL MAINLY BE BETWEEN 2 PM AND 11 PM...WITH THE STRONGEST LINE OF STORMS EXPECTED TO ENTER EXTREME NORTHWEST ALABAMA AROUND 3 PM. THE UPPER LEVEL SUPPORT ASSOCIATED WITH THIS STORM SYSTEM WILL MOVE NORTH OF THE AREA TONIGHT...REMOVING THE THREAT OF SEVERE WEATHER THREAT TO EASTERN PORTIONS OF NORTH AND CENTRAL ALABAMA. WINDS AHEAD OF THE COLD FRONT CONTINUE TO BE STRONG AND GUSTY THIS AFTERNOON...RANGING FROM 15 TO 30 MPH...WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH. A WIND ADVISORY REMAINS IN EFFECT AT LEAST THROUGH 4 PM...NORTHWEST OF A LINE FROM MARION...TO CALERA...TO GADSDEN...TO CENTRE. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down near the city of Crane Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233992.